Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 89, NWS Kansas City, MO

March 30, 2019Platte County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 30, 2019, 8:20 AM CDT for Platte County, Missouri. It took effect at Mar 30, 2019, 8:05 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 30, 2019, 8:20 AM CDT (13:20 UTC)
In effect from
Mar 30, 2019, 8:05 PM CDT
Expired
Apr 3, 2019, 8:36 AM CDT
In force
4 days
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River at Sharps Station (SSTM7).

Action stage
21 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:17 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 30, 6:17 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
617 AM CDT Sat Mar 30 2019

.Discussion...
Issued at 313 AM CDT SAT MAR 30 2019

A relatively quiet forecast is on tap for the area, outside of this
morning, for the weekend and into the first half of next week.

Early morning water vapor imagery shows a shortwave moving through
western KS and OK. Another wave was moving southeastward out of the
northern Plains and Upper Midwest. The KS/OK shortwave will continue
to track eastward this morning and be the main mechanism for
forcing to produce precipitation. With cold air filtering southward
there may be a window to get some snow to mix in with the rain.
Temperatures this morning should be the middle 30s but colder air
aloft will support snow production. The relatively warmer surface
temperatures should inhibit much/any accumulation. However, there
may be some localized areas of heavier precipitation and the
rates in these areas could put down a dusting on grassy surfaces.
This should mainly be in northwest MO/extreme northeast KS. As
drier air moves into the area later today, any precipitation
should end from northwest to southeast, likely by this afternoon.
The drier air will lead to clear skies and with a cold high
pressure area settling southward, it'll be a cold start to the
day Sunday with lows in the middle to upper 20s. Fortunately,
that'll be the coldest we'll be for the remainder of the forecast.
The area will see gradual warming through next week with the next
decent chance for precipitation coming Wednesday night through
Thursday. The system that will bring that chance doesn't look all
that impressive. But there will be enough moisture in place and
enough forcing from the upper wave to lead to some showers and
possibly some thunderstorms.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 617 AM CDT SAT MAR 30 2019

A weak storm system moving across the area currently will bring a
mixture of cloud bases to the terminals as light mixed
precipitation moves through this morning. For the most part,
ceilings and visibility will be higher level MVFR to VFR. But
conditions could be reduced to low MVFR or IFR briefly as an area
of mixed precipitation moves through. By the afternoon conditions
will improve to VFR across eastern KS and western MO as the storm
system exits to the east. Winds will be strong and gusty from the
north through the day but will diminish this evening and
overnight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, Mar 30, 4:15 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
415 AM CDT Sat Mar 30 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-310915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
415 AM CDT Sat Mar 30 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Rain showers and light snow will come to an end Saturday morning.
 Little to no snow accumulation is expected, while additional rain
 totals will average near a tenth of an inch, mainly south of the
 Missouri River. Sub-freezing temperatures are expected both
 Saturday night and Sunday night.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Rain showers and thunderstorms will return to the area next mid-
 week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:26 PM CDTRiver Flood WarningEAXLinn, Livingston57 hr
Mar 30, 3:57 AM CDTRiver Flood WarningEAXBuchanan64 hr
Mar 30, 4:21 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler10 hr
Mar 30, 4:21 AM CDTRiver Flood WarningEAXChariton, Macon28 hr
Mar 30, 4:21 AM CDTRiver Flood WarningEAXDaviess, Gentry23 hr
Mar 30, 8:20 AM CDTRiver Flood WarningEAXPlatte62 hr
Mar 30, 8:31 AM CDTRiver Flood WarningEAXDaviess, Livingston24 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.